Integral Equations and Operator Theory

, Volume 41, Issue 1, pp 123–125

One more proof of the Borodin-Okounkov formula for Toeplitz determinants

  • A. Böttcher
short communication

Abstract

Recently, Borodin and Okounkov [2] established a remarkable identity for Toeplitz determinants. Two other proofs of this identity were subsequently found by Basor and Widom [1], who also extended the formula to the block case. We here give one more proof, also for the block case. This proof is based on a formula for the inverse of a finite block Toeplitz matrix obtained in the late seventies by Silbermann and the author.

MSC 2000

47B35 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    E.L. Basor and H. Widom: On a Toeplitz determinant identity of Borodin and Okounkov.Integral Equations Operator Theory 37 (2000), 397–401.Google Scholar
  2. [2]
    A. Borodin and A. Okounkov: A Fredholm determinant formula for Toeplitz determinants.Integral Equations Operator Theory 37 (2000), 386–396.Google Scholar
  3. [3]
    A. Böttcher and B. Silbermann: Notes on the asymptotic behavior of block Toeplitz matrices and determinants.Math. Nachr. 98 (1980), 183–210.Google Scholar
  4. [4]
    A. Böttcher and B. Silbermann:Analysis of Toeplitz Operators. Springer-Verlag, Berlin, Heidelberg, New York 1990.Google Scholar

Copyright information

© Birkhäuser Verlag 2001

Authors and Affiliations

  • A. Böttcher
    • 1
  1. 1.Fakultät für MathematikTechnische Universität ChemnitzChemnitzGermany

Personalised recommendations